MAUDE Adverse Event Report: ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Codes Headache (1880); Hypoglycemia (1912); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.(b)(4).
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas and alleged that the patient experienced low blood glucose (bg) of 44 mg/dl with a severe headache, a stomach ache, shakiness and unsteadiness when standing and walking associated with an alleged inaccurate delivery.Reportedly, the patient discontinued pump therapy and did not receive any treatment above and beyond the usual routine of diabetes care and management.During troubleshooting with customer technical support (cts), it was revealed that the basal delivery totals in the total daily dose matched as programmed and the basal history matched the active basal program settings.Troubleshooting indicated all bolus settings and histories were correct and the pump was calculating bolus dosages correctly.Troubleshooting also indicated the following diabetes management factors contributed to the alleged bg excursion: a recent severe hypoglycemia.The reported alleged that the pump¿s delivery of insulin was not accurate since around 40 units of insulin seemingly disappeared.There were no defects found with the pump but it is being replaced because of insistence from a healthcare provider who believes the pump is unsafe.This complaint is being reported based on the allegation that the patient experienced hypoglycemia because of an alleged inaccurate delivery issue.
 
Additional Manufacturer Narrative
Follow-up #1: date of submission: 30-mar-2018.Device evaluation: the device has been returned and evaluated by product analysis on 03/23/2018 with the following findings: on investigation, the pump powered on normally and was exercised for 24 hours without any errors, alarms or warnings.At the conclusion of the exercise all deliveries were recorded as accurate according to the programmed settings.Investigation did not duplicate the complaint and the pump was found to be operating as intended without malfunction.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7339789
Report Number2531779-2018-05341
Device Sequence Number10793678
Product Code LZG
UDI-Device Identifier10840406101010
UDI-Public10840406101010
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 02/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-64
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2018
Was the Report Sent to FDA? Yes
Device Age0 MO
Initial Date Received by Manufacturer 02/19/2018
Supplement Date Received by Manufacturer02/19/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age11 YR